Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 26, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 5, 2006, 8:22 PM CDT for Coleman County, Runnels County, Texas. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 8:22 PM CDT (01:22 UTC)
- Expired
- May 5, 2006, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Runnels County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:23 PM CDT | FUNNEL CLOUD | 3 Nw Talpa, TX | IT WAS DETERMINED BY A SURVEY TEAM THAT THIS WAS NOT A TORNADO AS PREVIOUSLY REPORTED. |
| May 5, 8:23 PM CDT | TORNADO | 3 Nw Talpa, TX | |
| May 5, 8:43 PM CDT | HAIL 1.5 | Coleman, TX | |
| May 5, 8:52 PM CDT | HAIL 2.5 | Coleman, TX | |
| May 5, 9:06 PM CDT | HAIL 1.75 | Coleman, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:08 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 060122 TORSJT TXC083-399-060200- /O.NEW.KSJT.TO.W.0026.060506T0122Z-060506T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 822 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 818 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3 MILES NORTH OF TALPA NEAR THE RUNNELS AND COLEMAN...OR ABOUT 14 MILES EAST OF BALLINGER...MOVING EAST AT 30 MPH. BASEBALL SIZE HAIL IS ALSO LIKELY WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... GLEN COVE BY 825 PM CDT HORDS CREEK RESERVOIR BY 835 PM CDT VALERA BY 840 PM CDT COLEMAN BY 850 PM CDT SANTA ANNA AND US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 900 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3198 9979 3176 9981 3162 9920 3190 9920 $$
1 follow-up statement
000 WWUS54 KSJT 060142 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT FRI MAY 5 2006 TXC083-399-060200- /O.CON.KSJT.TO.W.0026.000000T0000Z-060506T0200Z/ RUNNELS TX-COLEMAN TX- 839 PM CDT FRI MAY 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL COLEMAN AND EAST CENTRAL RUNNELS COUNTIES... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH ROTATION...LOCATED NEAR VALERA ...OR ABOUT 6 MILES SOUTHWEST OF COLEMAN...MOVING EAST AT 35 MPH. A TORNADO MAY DEVELOP AT ANY TIME RESIDENTS OF COLEMAN...AND AREAS ALONG AND SOUTH OF THE CITY OF COLEMAN SHOULD TAKE COVER NOW THE TORNADO WILL BE NEAR... COLEMAN BY 845 PM CDT SANTA ANNA BY 855 PM CDT US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 900 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3198 9979 3176 9981 3162 9920 3190 9920 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 6:20 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Local storm report, May 5, 7:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FUNNEL CLOUD 8 S HASKELL 33.04N 99.73W
05/05/2006 HASKELL TX TRAINED SPOTTER
&&
14Local storm report, May 5, 7:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL HASKELL 33.16N 99.73W
05/05/2006 E2.00 INCH HASKELL TX PUBLIC
&&
14Local storm report, May 5, 7:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BALLINGER 31.74N 99.96W
05/05/2006 E1.75 INCH RUNNELS TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, May 5, 8:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL HAWLEY 32.61N 99.81W
05/05/2006 E2.75 INCH JONES TX EMERGENCY MNGR
&&
PMCCULLOLocal storm report, May 5, 8:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
816 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 E HAWLEY 32.61N 99.76W
05/05/2006 E2.75 INCH JONES TX FIRE DEPT/RESCUE
&&
14Local storm report, May 5, 8:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST HAWLEY 32.61N 99.81W
05/05/2006 E65 MPH JONES TX FIRE DEPT/RESCUE
THE STRONG WINDS AND HAIL ENTERED THE ROOF OF THE FIRE
STATION IN HAWLEY.
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Tornado Warning | SJT | Haskell | 41 min |
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| May 5, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 48 min |
| May 5, 7:28 PM CDT | Tornado Warning | SJT | Jones | 47 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 48 min |
| May 5, 7:43 PM CDT | Tornado Warning | SJT | Callahan | 32 min |
| May 5, 7:44 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 60 min |
| May 5, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 66 min |
| May 5, 8:13 PM CDT | Tornado Warning | SJT | Crockett | 47 min |
| May 5, 8:14 PM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 5, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| May 5, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 54 min |
| May 5, 8:56 PM CDT | Tornado Warning | SJT | Brown, Coleman | 49 min |
| May 5, 8:58 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 32 min |
| May 5, 9:03 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 42 min |
| May 5, 9:19 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 26 min |
| May 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 35 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Callahan, Coleman | 52 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 5, 9:45 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 5, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Shackelford, Taylor | 27 min |
| May 5, 10:15 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 30 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 59 min |
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford, Taylor | 59 min |
| May 5, 10:33 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 63 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 54 min |
| May 6, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 61 min |
| May 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| May 6, 2:04 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 116 min |
| May 6, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 53 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 6:00 AM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 30 min |
| May 6, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 6, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 27 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.